Fosfomycin or Amoxicillin for UTI? Which Is Safer for a Tinnitus Patient?

Discussion in 'Support' started by javier massanet, Dec 9, 2019.

    1. javier massanet

      javier massanet Member

      Tinnitus Since:
      7 months
      Cause of Tinnitus:
      antibiotics
      One year ago I had chronic prostatitis, and because of the many antibiotics that I took I produced clostridium difficile for which I was given vancomycin which gave me severe tinnitus.

      I currently have faecalis UTI infection and I have to take one of the following antibiotics during 2 weeks: amoxicillin, ampicillin, imipenem, daptomycin, teicoplanin, linezolid, fosfomycin, nitrofurantoin, gentamicin or rifampicin.

      What would be the least otoxic?

      The last one I took was amoxicillin but I left it at four days in because the tinnitus became much stronger.

      Is fosfomycin the best option for me?


      Kind regards,
      Javier
      Mallorca (Spain)
       
    2. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
    3. Star64
      Kick ass

      Star64 Member

      Location:
      Melbourne Australia
      Tinnitus Since:
      2001
      Cause of Tinnitus:
      Noise induced
      Do not take anything that ends in mycin or micin; these are extremely ototoxic, especially gentamicin, this drug is well known to cause hearing loss especially if given IV or in high doses... Amoxillicilin is usually safe but not that good a drug for certain UTI bacteria... do not take cipro or any quinoline antibiotics either, they have been known to cause havoc on central nervous system for some people.

      Wishing you a speedy recovery :)
       
      • Informative Informative x 1
    4. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Cranberry juice.
       
    5. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      @javier massanet I haven't had any problems with Amoxicillan; we're all different.

      However, in many cases "prostatitis" or "bacterial prostatitus" has nothing to do with bacteria and is actually a muscle tension problem. Oddly, antibiotics may temporarily help with the pain, because many of them have anti-inflammatory actions, but an ibuprofin might do much the same.

      If you really have a UTI, confirmed by culture, kill it. If you frequently have pain or discomfort in the region of your posterior and prostate -- I'd strongly recommend getting checkout out by a physical therapist who has specialized in pelvic floor dysfunction and knows how to treat it in men.

      https://www.restorationspt.com/blog/pelvic-rehabilitation-visit-1-men/

      It's a common idea and they sell tablets and juice, but they don't actually seem to work very well; whatever effect exists is tiny tiny compared to what ABx do:

      https://jamanetwork.com/journals/jama/fullarticle/2576822

      https://www.cochrane.org/CD001321/RENAL_cranberries-for-preventing-urinary-tract-infections
      https://www.iflscience.com/health-a...-urinary-infections-despite-what-youve-heard/
       
      • Informative Informative x 1

Share This Page

Loading...